MAUDE Adverse Event Report: GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PK-CF0533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
A nurse reported to olympus that during a laparoscopic hysterectomy, one to the jaws of this cutting forceps broke and fell into the patient's abdomen.The broken part was recovered from the patient's body but lost during cleaning for expertise.The procedure was completed using a similar device.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the jaw was confirmed to be broken off; however, the jaw piece was not returned to examine.A review of the device history record found there was no indication that manufacturing procedures could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the issue was found to be linked to a specific jaw lot.A capa (capa-201438) was opened, and a stop shipment was initiated due to the investigation findings.This supplemental report includes a correction to d9 and h3 from initial medwatch.Also, information has been added to h4.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction to "fy24-osta-14" was inadvertently submitted on the previous submission; however, there is no entry at this time and the field should remain blank.

Brand Name
PK CUTTING FORCEPS, 5MM, 33CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17186512
Report Number3011050570-2023-00070
Device Sequence Number12324417
Product Code GEI
UDI-Device Identifier00821925035867
UDI-Public00821925035867
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-CF0533
Device Lot NumberFR261738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer12/05/2023
12/05/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date12/05/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FY24-OSTA-14
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale